MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TAPERLOC COMPLETE PRIMARY FEMORAL 133 FP TYPE1 PPS HO 6.0; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TAPERLOC COMPLETE PRIMARY FEMORAL 133 FP TYPE1 PPS HO 6.0; PROSTHESIS, HIP
Catalog Number 51-101060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Hematoma (1884); Pain (1994); Swelling/ Edema (4577)
Date of Event 02/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat# 650-0660 lot# 3211566 delta ceramic fem hd 36/-3mm; cat# 110010243 lot# 66971253 g7 osseoti 3 hole shell 50mm d; cat# 30103604 lot# 66603929 36mm i.D.Size d neutral liner.The customer has indicated that the product will not be returned to zimmer biomet for investigation as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial left total hip arthroplasty.Subsequently the patient fell 24-36 hours postoperatively.At the 2-week postop visit x-ray revealed a periprosthetic fracture of the femur.The patient was revised approximately two weeks post implantation due to periprosthetic fracture, pain, and swelling.During the revision noted a hematoma that was evacuated.The stem and head were exchanged without complications.The fracture was repaired with cerclage cables.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;g3;h2;h3;h6.H6: component code: mechanical (g04) - stem.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: approximately two months ago: pain and swelling after fall.Fracture at femur with cup loosening.Subsidence of stem and periprosthetic fracture.Hematoma/seroma.A definitive root cause cannot be determined.It is unknown if the patient's fall caused or contributed to the reported event.Additionally, it is unknown if surgical technique was followed.It is also unknown if this caused or contributed to the reported event.The complaint is confirmed based on the medical record findings.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
TAPERLOC COMPLETE PRIMARY FEMORAL 133 FP TYPE1 PPS HO 6.0
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21508835
Report Number0001825034-2025-00539
Device Sequence Number19981138
Product Code KWA
UDI-Device Identifier00880304499072
UDI-Public(01)00880304499072(17)301201(10)6908381
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K103755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number51-101060
Device Lot Number6908381
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight95 KG